Alert archive / North Dakota / Wind Advisories in 2014
Wind Advisory 18, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at May 29, 2014, 1:26 PM CDT for 11 counties in North Dakota. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2014, 1:26 PM CDT (18:26 UTC)
- Expired
- May 29, 2014, 6:38 PM CDT
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burleigh County, ND, Kidder County, ND, McHenry County, ND, Mercer County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Wells County, ND
The radar
The Minot AFB radar (KMBX), 64 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -558 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
200 WWUS73 KBIS 291826 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 126 PM CDT THU MAY 29 2014 ...STRONG SOUTHERLY WINDS CONTINUE ACROSS PORTIONS OF CENTRAL NORTH DAKOTA... .SOUTHERLY WINDS GUSTING TO AROUND 50 MPH AT TIMES CONTINUE OVER PORTIONS OF CENTRAL NORTH DAKOTA THIS AFTERNOON. THE WINDS ARE EXPECTED TO SLOWLY WEAKEN MID TO LATE AFTERNOON. NDZ003>005-011>013-019>023-034>036-300000- /O.NEW.KBIS.WI.Y.0018.140529T1826Z-140530T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-KIDDER- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...MANDAN...BISMARCK...STEELE 126 PM CDT THU MAY 29 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...THIS AFTERNOON. * WINDS...GUSTS FROM 40 TO 50 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEINERT
1 follow-up statement
147 WWUS73 KBIS 292338 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 638 PM CDT THU MAY 29 2014 ...WIND ADVISORY CANCELLED... .GUSTY WINDS CONTINUE...BUT HAVE DECREASED BELOW ADVISORY LEVELS ALLOWING THE ADVISORY TO BE CANCELLED. NDZ003>005-011>013-019>023-034>036-300045- /O.CAN.KBIS.WI.Y.0018.000000T0000Z-140530T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-KIDDER- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...MANDAN...BISMARCK...STEELE 638 PM CDT THU MAY 29 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS...ALLOWING THE ADVISORY TO BE CANCELLED. $$ JNS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 29, 12:28 PM CDT, 58 minutes earlier.
Area forecast discussion, May 29, 12:28 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1228 PM CDT THU MAY 29 2014 .UPDATE... ISSUED AT 1228 PM CDT THU MAY 29 2014 JUST SOME MINOR TWEAKS FOR THE EARLY AFTERNOON UPDATE. WILL CONTINUE WITH A SPECIAL WEATHER STATEMENT FOR THE GUSTY WINDS. MOST LOCATIONS MARGINAL OR BELOW FOR WIND ADVISORY CRITERIA. EXCEPTION IS THE NORTH CENTRAL WHERE WINDS CONTINUE TO GUST TO NEAR 45 MPH. HIGH RES MODELS DO SHOW THE LLJ/STRONG MID LEVEL WINDS WEAKENING WITH TIME OVER THE NEXT FEW HOURS...SO FEEL AN SPS IS THE BEST PRODUCT AT THIS TIME. STORM PREDICTION CENTER DECIDED TO UPGRADE PARTS OF WESTERN AND CENTRAL NORTH DAKOTA INTO THE SLIGHT RISK AREA FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. POSSIBILITY FOR SURE IS THERE...BUT DO ANTICIPATE ISOLATED TO MARGINAL WITH THE BEST BULK SHEAR DISPLACED FROM THE HIGHER CAPE. UPDATE ISSUED AT 1035 AM CDT THU MAY 29 2014 FORECAST MAINLY ON TRACK. SOUTHERLY WINDS A BIT GUSTY THIS MORNING...UP TO AROUND 45 MPH AT MINOT AND ACROSS PORTIONS OF THE SOUTH CENTRAL. TAKING A CLOSE LOOK AT THINGS...AND MAY HOIST A WIND ADVISORY WITHIN THE NEXT FEW HOURS...BUT AM NOT CERTAIN. RIGHT NOW ONLY AN OB OR TWO WOULD SUPPORT...WITH OTHER LOCATIONS MARGINAL. DID INCREASE THE WINDS FOR BREEZY/WINDY WORDING. THE STRONG WINDS WILL PROMOTE STRONG MIXING/COMPRESSIONAL HEATING...SO BUMPED HIGHS UP 2-3 DEGREES FROM THE PREVIOUS FORECAST. STILL ON TRACK FOR CONVECTION TO INITIATE AROUND TO AFTER 21Z ALONG A SLOWLY MOVING WEST TO EAST COLD FRONT...FROM THE SOUTHWEST CORNER BACK NORTH/NORTHEAST BETWEEN MINOT AND WILLISTON. KEPT SLIGHT CHANCE POPS TO THE MONTANA BORDER FOR NOW MID TO LATE AFTERNOON/EARLY EVENING TO ACCOUNT FOR ANY POST FRONTAL ACTIVITY. UPDATE ISSUED AT 639 AM CDT THU MAY 29 2014 ONLY MINOR CHANGES FOR POPS BASED ON LATEST AREA RADARS. OTHERWISE ONLY CHANGES WERE TO UPDATED LATEST SENSIBLE WEATHER ELEMENTS. UPDATE ISSUED AT 418 AM CDT THU MAY 29 2014 SENT A QUICK UPDATE TO BETTER REFLECT THE STRONGER WINDS IN THE WESTERN PART OF THE STATE. OPTED TO SPREAD THEM FARTHER SOUTHWEST BASED ON THE LATEST OBSERVATIONS. LATEST MESOSCALE MODELS AND 06 UTC NAM/GFS ARE STILL INDICATING THUNDERSTORM DEVELOPMENT FROM AROUND DICKINSON TO JUST WEST OF MINOT ALONG A COLD FRONT LATE AFTERNOON TO EARLY EVENING. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 315 AM CDT THU MAY 29 2014 ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING CONTINUE ACROSS PARTS OF NORTHWEST NORTH DAKOTA. THE LATEST SHORT TERM / HIGH RESOLUTION MODELS SUGGEST THIS ACTIVITY COULD PERSIST SEVERAL MORE HOURS BEFORE GRADUALLY DIMINISHING. THE PRIMARY CONCERN WITH THIS CONVECTION WILL BE THE POTENTIAL TO MIX STRONG H85 WINDS TO THE SURFACE OVER THE NEXT COUPLE HOURS. ATTENTION THEN SHIFTS TO THE CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. EARLY MORNING SURFACE ANALYSIS PLACED A SURFACE LOW IN EASTERN MONTANA. THE LOW IS EXPECTED TO LIFT NORTHEAST TODAY WITH A COLD FRONT MOVING INTO WESTERN NORTH DAKOTA BY THIS AFTERNOON. SHORT TERM MODELS GENERALLY AGREE THAT THE BOUNDARY WILL BE THE FOCUS FOR CONVECTION LATER THIS AFTERNOON INTO TONIGHT. IT APPEARS THAT MUCH OF THE DAY WE WILL BE CAPPED NEAR THE BOUNDARY...HOWEVER AS THE CAP WEAKENS LATE THIS AFTERNOON...THUNDERSTORMS SHOULD DEVELOP. THE INITIAL DEVELOPMENT APPEARS TO OCCUR A LITTLE SLOWER NOW THAN PREVIOUSLY SUGGESTED...SO HAVE ADJUSTED POPS ACCORDINGLY. THE LATEST SPC DAY 1 OUTLOOK KEEPS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA IN A SEE TEXT AREA WITH 5 PERCENT PROBABILITIES FOR SEVERE HAIL AND WIND. MLCAPE VALUES ARE FORECAST TO RISE INTO THE 1500 TO 2500 J/KG NEAR THE BOUNDARY THIS AFTERNOON WITH 0-6 KM SHEAR OF 25 TO 30 KTS. WILL CONTINUE TO MENTION THE POSSIBILITY OF A LINE OF THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK...WITH AT LEAST AN ISOLATED SEVERE POTENTIAL. ANOTHER CONCERN WILL BE THE POSSIBILITY OF HEAVY RAIN...ESPECIALLY IF THERE IS ANY TRAINING OF STORMS ALONG THE FRONT. IT WILL BE BREEZY ACROSS MUCH OF THE REGION AHEAD OF THE FRONT TODAY...WITH NAM BUFR SOUNDINGS SUGGESTING A BRIEF SURGE IN WINDS DURING THE INITIAL MIX OUT THIS MORNING. LOOKING AT TEMPERATURES...WARM AIR AHEAD OF THE FRONT WILL ALLOW HIGHS TO CLIMB INTO THE MID 80S TO LOW 90S. BEHIND THE FRONT IT WILL BE A LITTLE COOLER WITH MAINLY LOWER 80S FORECAST. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 315 AM CDT THU MAY 29 2014 FORECAST MODELS ARE NOT IN AS GOOD AGREEMENT AS 24 HOURS AGO...BUT AN ACTIVE AND WET PATTERN IS STILL IN STORE ACROSS WESTERN AND CENTRAL NORTH DAKOTA IN THE LONG TERM PERIOD. ON FRIDAY...A FRONTAL BOUNDARY BECOMES NEARLY STATIONARY FROM SOUTH CENTRAL INTO NORTHEAST NORTH DAKOTA. THIS IS A LITTLE FARTHER EAST THAN YESTERDAY. THIS PLACES THE HIGHEST POPS FROM THE FAR SOUTH CENTRAL INTO THE JAMES RIVER VALLEY...WITH MAINLY DRY CONDITIONS OVER NORTHWEST AND THE FAR NORTH CENTRAL BY FRIDAY AFTERNOON. A SEVERE THUNDERSTORM CANNOT BE RULED OUT OVER THE AREA OF GREATEST INSTABILITY OVER OUR SOUTHEAST CWA...BUT THE MAIN THREAT WITH THE SHOWERS AND THUNDERSTORMS ON FRIDAY WILL BE HEAVY RAINFALL AS VERY HIGH PRECIPITABLE WATER VALUES ALONG THE STALLED BOUNDARY. FRIDAY NIGHT INTO SATURDAY THE ECMWF AND GEM BRING ANOTHER UPPER LEVEL WAVE FROM THE NORTHERN HIGH PLAINS INTO NORTH DAKOTA KEEPING SHOWERS AND ISOLATED THUNDERSTORMS OVER MOST OF THE AREA THROUGH SATURDAY MORNING...THEN CLEARING OUT SATURDAY AFTERNOON. THE GFS IS A LITTLE FARTHER SOUTH AND EAST WITH THIS WAVE AND PRECIPITATION IS CONFINED TO THE FAR SOUTHEAST PORTION OF THE CWA. THE TREND FROM YESTERDAY IS A LITTLE FARTHER EAST WITH THE MAIN AREA OF SHOWERS AND THUNDERSTORMS...BUT NOT CONFIDENT ENOUGH TO BUY TOTALLY INTO THE GFS SOLUTION. WILL DEFINITELY KEEP HIGHEST POPS OVER THE SOUTHEAST CWA BUT WILL KEEP AT LEAST SOME CHANCE POPS ACROSS MOST OF THE FORECAST AREA ON SATURDAY...KEEPING PORTIONS OF THE NORTHWEST-NORTH CENTRAL DRY. BY THIS TIME ANOTHER UPPER LEVEL LOW IS OVER THE PACIFIC NORTHWEST AND WILL MOVE INTO THE NORTHERN ROCKIES SATURDAY NIGHT THROUGH SUNDAY. MODELS ARE NOT CONSISTENT IN HANDLING THE ENERGY WITH THIS LOW. THE GFS BRINGS A BAND OF SHOWERS AND ISOLATED THUNDER INTO THE AREA LATE SATURDAY NIGHT INTO SUNDAY...THEN DEVELOPS AN ASSOCIATED SURFACE LOW OVER SOUTH DAKOTA ON SUNDAY...KEEPING THE FORECAST AREA WET LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. THE ECMWF AND GEM KEEP THE UPPER LOW A LITTLE FARTHER SOUTH AND HAVE A STRONGER SURFACE HIGH OVER SOUTHERN CANADA. THIS KEEPS THE PRECIPITATION MAINLY OVER THE WEST ON SUNDAY. THE GEM THEN LIFTS PRECIPITATION THROUGH THE AREA SUNDAY NIGHT WHILE THE ECMWF HOLDS BACK UNTIL MONDAY WHEN THE UPPER LOW TRACKS ACROSS NORTH DAKOTA. ALL IN ALL...A COMPLICATED AND ACTIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED PERIOD. A LITTLE BETTER CONFIDENCE FRIDAY INTO EARLY SATURDAY WITH HIGHEST POPS OVER THE SOUTHEAST CWA. BEYOND THIS... MAINLY BROAD BRUSH CHANCE POPS UNTIL BETTER AGREEMENT IN THE MODELS CAN BE REACHED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1228 PM CDT THU MAY 29 2014 THE FOCUS FOR THE 18Z TAF PERIOD WILL CONTINUES TO BE THUNDERSTORMS DEVELOPING ALONG A COLD FRONT LATER THIS AFTERNOON AND EVENING. KMOT AND KDIK APPEAR TO HAVE THE BEST THUNDERSTORM CHANCES INITIALLY...WITH THE CHANCES SPREADING EAST TO KBIS LATE TONIGHT. KEPT THE CHANCES OUT OF KISN FOR NOW SINCE IT APPEARS THE ACTIVITY MAY STAY JUST TO THE EAST. KJMS WAS ALSO KEPT DRY / VFR UNTIL 09-12Z WHEN THUNDERSTORMS WILL APPROACH THE TERMINAL. GUSTY SOUTHERLY WINDS WILL PREVAIL AHEAD OF THE FRONT...AND TURN NORTHERLY BEHIND IT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...NH SHORT TERM...CK LONG TERM...TWH AVIATION...NH
Hazardous weather outlook, May 29, 6:43 AM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 643 AM CDT THU MAY 29 2014 NDZ001>003-005-010>013-018>023-025-031>037-040>048-050-051-301145- DIVIDE-BURKE-RENVILLE-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS- STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 643 AM CDT THU MAY 29 2014 /543 AM MDT THU MAY 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS PARTS WESTERN NORTH DAKOTA THURSDAY AFTERNOON BEFORE SPREADING EAST THURSDAY NIGHT. A FEW OF THE STORMS COULD BE SEVERE LATE THURSDAY AFTERNOON INTO THE EVENING...WITH THE MAIN THREATS EXPECTED TO BE DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...WITH HEAVY RAINFALL THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY AFTERNOON INTO THE EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ004-301145- BOTTINEAU- 643 AM CDT THU MAY 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS PARTS WESTERN NORTH DAKOTA THURSDAY AFTERNOON BEFORE SPREADING EAST THURSDAY NIGHT. A FEW OF THE STORMS COULD BE SEVERE LATE THURSDAY AFTERNOON INTO THE EVENING...WITH THE MAIN THREATS EXPECTED TO BE DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN. A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...WITH HEAVY RAINFALL THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ009-017-301145- WILLIAMS-MCKENZIE- 643 AM CDT THU MAY 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS PARTS WESTERN NORTH DAKOTA THURSDAY AFTERNOON BEFORE SPREADING EAST THURSDAY NIGHT. A FEW OF THE STORMS COULD BE SEVERE LATE THURSDAY AFTERNOON INTO THE EVENING...WITH THE MAIN THREATS EXPECTED TO BE DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN. A RIVER FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER NEAR WILLISTON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...WITH HEAVY RAINFALL THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY AFTERNOON INTO THE EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS TWH
In the hours before
Special weather statement, May 29, 11:18 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1118 AM CDT THU MAY 29 2014 NDZ002>005-010>013-019>023-034>036-042-045-046-291830- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-KIDDER-GRANT- SIOUX-EMMONS- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...MANDAN...BISMARCK...STEELE... ELGIN...FORT YATES...LINTON 1118 AM CDT THU MAY 29 2014 /1018 AM MDT THU MAY 29 2014/ ...STRONG SOUTHERLY WINDS THIS MORNING ACROSS CENTRAL NORTH DAKOTA... STRONG SOUTHERLY WINDS GUSTING TO NEAR 45 MPH AT TIMES WILL CONTINUE THIS MORNING INTO EARLY THIS AFTERNOON ACROSS CENTRAL PORTIONS OF NORTH DAKOTA...GRADUALLY WEAKENING THROUGHOUT THE DAY. THE STRONGEST WINDS WILL BE ACROSS NORTH CENTRAL NORTH DAKOTA...INCLUDING THE CITIES OF MINOT AND RUGBY...BOTTINEAU...AND ROLLA...WHERE PEAK WINDS TO 50 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. HEINERT
Special weather statement, May 29, 12:31 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1231 PM CDT THU MAY 29 2014 NDZ002>005-010>013-019>023-034>036-292030- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-KIDDER- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...MANDAN...BISMARCK...STEELE 1231 PM CDT THU MAY 29 2014 ...STRONG SOUTHERLY WINDS CONTINUE ACROSS CENTRAL NORTH DAKOTA... STRONG SOUTHERLY WINDS GUSTING TO NEAR 45 MPH AT TIMES WILL PERSIST THROUGH EARLY TO MID AFTERNOON ACROSS CENTRAL PORTIONS OF NORTH DAKOTA...GRADUALLY WEAKENING LATER IN THE DAY. THE STRONGEST WINDS WILL CONTINUE TO BE FOCUSED ACROSS NORTH CENTRAL NORTH DAKOTA...INCLUDING THE CITIES OF MINOT AND RUGBY...BOTTINEAU...AND ROLLA...WHERE PEAK WINDS TO 50 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:34 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger, Slope, Stark | 56 min |
| May 29, 5:20 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Stark | 55 min |
| May 29, 5:34 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger, Stark | 56 min |
| May 29, 6:15 PM CDT | Special Weather Statement | BIS | Ward | 30 min |
| May 29, 6:39 PM CDT | Special Weather Statement | BIS | Adams, Dunn, Hettinger, Mercer, Stark | 21 min |
| May 29, 6:46 PM CDT | Special Weather Statement | BIS | Morton | 29 min |
Nearby
Wind Advisories in North Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.